Alert archive / Arkansas / River Flood Warnings in 2017
River Flood Warning 48, NWS Little Rock, AR
NWS Little Rock, AR issued this river flood warning at May 20, 2017, 11:24 AM CDT for White County, Arkansas. It took effect at May 20, 2017, 3:24 PM CDT. It was in force for 64 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2017, 11:24 AM CDT (16:24 UTC)
- In effect from
- May 20, 2017, 3:24 PM CDT
- Expired
- May 23, 2017, 7:00 AM CDT
- In force
- 64 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- Minor
County White County, AR
The radar
The Little Rock radar (KLZK), 66 km from the middle of the area, began a volume at 16:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Red River at Judsonia (JUDA4). The gauge peaked at 29.24 ft at May 20, 2017, 4:00 PM CDT.
- Action stage
- 29 ft
- Minor stage
- 30 ft
- Moderate stage
- 33 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07076634, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at May 20, 7:00 AM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, May 20, 7:00 AM CDT, 4 hours 24 minutes before
Area Forecast Discussion...Updated National Weather Service Little Rock AR 700 AM CDT Sat May 20 2017 .AVIATION... Widespread showers and thunderstorms in northern and western Arkansas will shift into southern and eastern sections of the state today. There will be some low clouds/areas of MVFR conditions, especially this morning. Chances of rain will linger across mainly the southeast half of the state tonight, with drier air building into the north/west behind a cold front. VFR conditions will be noted across much of the region. Southerly winds will shift to the west and northwest this afternoon and tonight behind the front. (46) && .SHORT TERM...Today Through Sunday Night Showers/thunderstorms were widespread across the northern half of Arkansas overnight. Precipitation was slowly building to the south and east. Rain will continue to be likely today. This will be ahead of a cold front pushing into the state from the west. The front was getting a nudge to the east from a large storm system aloft that will track from the central Plains to the upper Midwest. Chances for rain will shift into southern/eastern Arkansas tonight and Sunday, with drier air working into areas farther northwest behind the front. In fact, sunshine will be noted across much of the north/west on Sunday. Additional rainfall is not expected to be excessive, and any severe weather today will be confined to areas south/east of Little Rock. Even then, severe storms should be isolated at most. After above average temperatures in recent days, readings will be closer to seasonal in the near term. && .LONG TERM...Monday Through Friday Upper low pressure will be over the Great Lakes to begin the long term period with an upper ridge over the west coast. This upper low will move to the east and another will develop over the Great Lakes. The trough will extend into the southern Plains Tuesday and Wednesday...moving off to the east Thursday. The upper ridge builds over Arkansas Thursday night and Friday. Surface high pressure will be over Arkansas Monday but the next cold front moves into the state Tuesday. Expect Monday to be dry. As the high moves to the east moisture will build back into the state. Chances for showers and thunderstorms will increase Monday night and continue into Tuesday. Rain chances will decrease Wednesday as high pressure moves into the area. The rest of the period will be dry except for a small chance of rain in the north on Friday. Below normal temperatures are anticipated through the period. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 77 57 76 56 / 70 30 10 0 Camden AR 82 63 79 58 / 70 40 20 10 Harrison AR 73 50 74 50 / 70 10 0 0 Hot Springs AR 78 60 79 56 / 70 30 10 0 Little Rock AR 80 62 78 58 / 70 40 10 0 Monticello AR 84 66 76 60 / 70 60 20 10 Mount Ida AR 76 55 78 55 / 70 20 10 0 Mountain Home AR 73 51 75 51 / 70 20 0 0 Newport AR 80 59 76 57 / 70 40 10 0 Pine Bluff AR 82 64 76 59 / 70 50 10 0 Russellville AR 77 56 79 55 / 70 20 10 0 Searcy AR 79 60 76 57 / 70 40 10 0 Stuttgart AR 83 63 76 59 / 70 60 10 0 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...46 / Long Term...51
Hazardous weather outlook, May 20, 5:00 AM CDT, 6 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 500 AM CDT Sat May 20 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-Calhoun- Bradley-Drew- 500 AM CDT Sat May 20 2017 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Good chances of showers and thunderstorms are in the forecast today as a cold front pushes into Arkansas from the west. Any severe weather will be spotty, and mainly over the southern half of the state. Damaging winds and hail will be the main concerns. Heavy downpours may lead to localized flash flooding. By tonight, precipitation will shift into the southern and eastern counties, with rain ending farther northwest behind the front. .DAYS TWO THROUGH SEVEN...Sunday Through Friday The aforementioned front will exit Arkansas to the east Sunday morning. Showers and thunderstorms will end as the front moves out of the state. Dry conditions will persist through Monday. .Spotter Information Statement... Given the possibility of only isolated severe storms today and tonight, spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 51/46
In the hours before
Local storm report, May 20, 7:55 AM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
755 AM CDT SAT MAY 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM FLASH FLOOD JUDSONIA 35.28N 91.64W
05/20/2017 WHITE AR SOCIAL MEDIA
FLOODING ALONG HIGHWAY 13 IN JUDSONIA
&&
MBROWNLocal storm report, May 20, 9:09 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
909 AM CDT SAT MAY 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM FLASH FLOOD 2 NNW CHENAL VALLEY 34.80N 92.48W
05/20/2017 PULASKI AR LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED FLOODING AT THE INTERSECTION
OF CHENONCEAU BLVD. AND ABERDEEN DR.
&&
EVENT NUMBER LZK1700199
CAVANAUGHSpecial weather statement, May 20, 10:26 AM CDT, 58 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1026 AM CDT SAT MAY 20 2017
ARZ063-064-069-201615-
Drew AR-Cleveland AR-Lincoln AR-
1026 AM CDT SAT MAY 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLEVELAND...
SOUTHEASTERN JEFFERSON...NORTHWESTERN DREW AND LINCOLN COUNTIES UNTIL
1115 AM CDT...
At 1025 AM CDT, Doppler radar was tracking a strong thunderstorm over
Herbine, or 12 miles southwest of Star City, moving east at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Star City... Grady...
Nebo... Feenyville...
Plantersville... Cane Creek State Park...
Mills... Herbine...
Garrett Bridge... Gourd...
Cornerville... Tyro...
Rose Hill... Palmyra...
Crigler... Relfs Bluff...
Rye... Glendale in Lincoln County...
Calhoun... Rowell...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3371 9207 3393 9213 3410 9164 3386 9155
3380 9156
TIME...MOT...LOC 1525Z 251DEG 20KT 3383 9201
62The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:40 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Faulkner, Van Buren | 27 min |
| May 19, 7:42 PM CDT | Special Weather Statement | LZK | Boone | 48 min |
| May 19, 8:14 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 46 min |
| May 19, 8:49 PM CDT | Tornado Warning | LZK | Boone, Marion | 26 min |
| May 19, 9:00 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion | 27 min |
| May 19, 9:45 PM CDT | Special Weather Statement | LZK | Pope | 45 min |
| May 19, 9:56 PM CDT | Special Weather Statement | LZK | Logan, Scott | 49 min |
| May 19, 11:05 PM CDT | Special Weather Statement | LZK | Newton | 40 min |
| May 19, 11:30 PM CDT | Special Weather Statement | LZK | Boone | 45 min |
| May 20, 12:26 AM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion | 49 min |
| May 20, 12:34 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Perry | 14 min |
| May 20, 12:58 AM CDT | Flash Flood Warning | LZK | Boone, Johnson, Marion, Newton | 3 hr |
| May 20, 1:34 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Van Buren | 41 min |
| May 20, 1:39 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton | 36 min |
| May 20, 2:52 AM CDT | Special Weather Statement | LZK | Sharp | 38 min |
| May 20, 2:58 AM CDT | Special Weather Statement | LZK | Sharp | 47 min |
| May 20, 3:16 AM CDT | Special Weather Statement | LZK | Cleburne | 44 min |
| May 20, 4:42 AM CDT | Flash Flood Warning | LZK | Logan, Scott | 3 hr |
| May 20, 5:28 AM CDT | Flash Flood Warning | LZK | Independence, Jackson, White | 3 hr |
| May 20, 7:40 AM CDT | Flash Flood Warning | LZK | Faulkner, Pulaski | 2 hr |
| May 20, 10:26 AM CDT | Special Weather Statement | LZK | Lincoln | 49 min |
| May 20, 11:19 AM CDT | River Flood Warning | LZK | Conway, Perry | 5 days |
| May 20, 11:21 AM CDT | River Flood Warning | LZK | Independence, Jackson | 5 days |
| May 20, 11:29 AM CDT | River Flood Warning | LZK | Perry | 4 days |
Nearby
River Flood Warnings in Arkansas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.